Alert archive / Virginia / Flash Flood Warnings in 2021
Flash Flood Warning 58, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Aug 22, 2021, 4:39 PM EDT for 4 counties in Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2021, 4:39 PM EDT (20:39 UTC)
- Expired
- Aug 22, 2021, 7:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties City of Chesapeake, VA, City of Norfolk, VA, City of Portsmouth, VA, City of Virginia Beach, VA
The radar
The Norfolk radar (KAKQ), 68 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 5:55 PM EDT | FLASH FLOOD | 2 N Northwest, VA | LANE CLOSURES DUE TO HIGH WATER ON ROUTE 168 NEAR THE VA/NC BORDER. REPORT FROM SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 76 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1445 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
890
WGUS51 KAKQ 222039
FFWAKQ
VAC550-710-740-810-222345-
/O.NEW.KAKQ.FF.W.0058.210822T2039Z-210822T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wakefield VA
439 PM EDT Sun Aug 22 2021
The National Weather Service in Wakefield has issued a
* Flash Flood Warning for...
The Central City of Chesapeake in southeastern Virginia...
The City of Norfolk in southeastern Virginia...
The City of Portsmouth in southeastern Virginia...
The City of Virginia Beach in southeastern Virginia...
* Until 745 PM EDT.
* At 439 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 1.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Virginia Beach, Regent University, Kempsville, Great Bridge,
Virginia Wesleyan University, Norfolk State University, Downtown
Norfolk, Downtown Portsmouth, Deep Creek, Old Dominion University,
Churchland, Norfolk, Chesapeake, Portsmouth, Suffolk, Fentress,
Princess Anne, Back Bay, Norfolk International and Norview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3690 7642 3694 7638 3697 7631 3692 7622
3694 7599 3673 7594 3655 7587 3656 7630
3681 7638 3687 7642 3689 7640 3690 7641
FLASH FLOOD...RADAR INDICATED
$$
Rogers1 follow-up statement
953
WGUS71 KAKQ 222354
FFSAKQ
Flash Flood Statement
National Weather Service Wakefield VA
754 PM EDT Sun Aug 22 2021
VAC550-710-740-810-230004-
/O.EXP.KAKQ.FF.W.0058.000000T0000Z-210822T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
City of Chesapeake VA-City of Norfolk VA-City of Portsmouth VA-City
of Virginia Beach VA-
754 PM EDT Sun Aug 22 2021
...FLASH FLOOD WARNING HAS EXPIRED FOR THE CENTRAL CITY OF
CHESAPEAKE, THE CITY OF NORFOLK, THE CITY OF PORTSMOUTH AND THE CITY
OF VIRGINIA BEACH...
The heavy rain has ended. Please continue to heed remaining road
closures.
LAT...LON 3690 7642 3694 7638 3697 7631 3692 7622
3694 7599 3673 7594 3655 7587 3656 7630
3681 7638 3687 7642 3689 7640 3690 7641
$$
EIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 3:55 PM EDT, 44 minutes earlier.
Area forecast discussion, Aug 22, 3:55 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 355 PM EDT Sun Aug 22 2021 .SYNOPSIS... An upper level trough lingers over the Mid-Atlantic tonight and then lifts to the northeast Monday as weak high pressure builds in from the northwest. An upper level ridge gradually builds across the are through midweek. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... As of 355 PM EDT Sunday... GOES WV channels depict an upper low over the Mid- Atlantic region this afternoon, with TS Henri moving inland over Southern New England. Rather steep mid-level lapse rates are present within the upper low, MLCAPE values average 1500-2000 J/kg, and abundant moisture is wrapping around the upper low (including moisture from Henri) and this is resulting in some quite strong updrafts this afternoon. Additionally minimal storm motion is leading to some locally heavy rain. Large hail, localized flash flooding, and some locally stronger wind gusts will remain possible through early evening, particularly for central, southern, southeast VA, and the VA Eastern Shore. The upper low will be slow to move off the coast this evening. Therefore, 20-30% will linger until late evening, and then gradually taper off later tonight. Some clouds will linger tonight, and then begin to scatter out across the Piedmont later tonight, where some patchy fog is possible toward sunrise. Forecast lows range from the upper 60s to low 70s. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... As of 355 PM EDT Sunday... The upper trough begins to fill and lift to the northeast Monday as an upper ridge builds into the Ohio Valley. Mostly sunny Monday with high temperatures in the upper 80s to low 90s, with a ~20% chc of afternoon showers/tstms across interior NE NC. The upper ridge spreads across the area Monday night through Wednesday. Lows Monday night range from the low to mid 70s, then hot and humid Tuesday with highs in the low to locally mid 90s, and heat indices in the upper 90s to around 100F. Once, again only ~20% PoPs for showers/tstms over interior NE NC. Warm and humid Wednesday night with lows ranging from 70-75F. Mostly sunny, hot, and humid Wednesday with highs in the low/mid 90s with heat indices around 100F. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... As of 355 PM EDT Sunday... A mid/upper level ridge remains over the Mid-Atlantic through the later this week into next weekend, with surface high pressure centered off the Mid-Atlantic coast. High pressure is expected to move W by late week into the weekend, centering over the SE this weekend. Mainly dry conditions are expected Wednesday/Thursday with the area under the ridge. Moisture potentially slides in on the southern periphery of the ridge Friday through Sunday with low chc PoPs mainly in the western Piedmont. Lows generally range from the upper 60s west to low to mid 70s east. Highs range from the lower 90s to locally mid 90s Thursday and Friday, and upper 80s to around 90F Saturday and Sunday. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... As of 155 PM EDT Sunday... Scattered showers/tstms are developing this afternoon as an upper level trough slowly pivots across the region. Mainly VFR conditions are expected outside of showers/tstms, with brief IFR/LIFR vsby possible in heavy rain and MVFR cigs if a shower/tstm directly impacts a terminal. Showers/tstms are expected to largely dissipate by 02z, with passing mid clouds overnight as the upper level trough axis swings across the area. Patchy fog with MVFR vsby is possible near RIC if clouds scatter early enough. Mostly sunny Monday with some SCT afternoon CU and a light SW wind. Mainly dry and VFR conditions area expected Tuesday through Friday as an upper level ridge builds across the region. && .MARINE... As of 355 PM EDT Sunday... Afternoon weather analysis places TC Henri just inland on the CT/RI coast with a surface trough extending SW across the local area. High pressure is anchored across the central Gulf Coast supported by a building upper ridge across Texas. Winds are highly variable across the waters with ongoing widespread thunderstorms forming as an upper trough axis crosses the area. Waves are 1-2 ft with seas 2-4 ft. Generally quiet marine weather is expected to dominate the forecast period with S and SW winds. A lingering surface trough will stall over the area which may allow winds to briefly turn westerly on the Bay Monday night. Sub-SCA winds/waves/seas are likely to persist through the end of the work week. Seas 2-3 ft through Friday may build to 3-4 ft by the weekend. Diminishing swell offshore will result in a decreasing rip current threat with Moderate Risk for the northern beaches and Low Risk for the southern beaches on Monday. Low rip current risk at all area beaches is expected on Tuesday. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...AJZ/RMM NEAR TERM...AJZ SHORT TERM...AJZ/RMM LONG TERM...AJZ/RMM AVIATION...AJZ MARINE...RHR
Hazardous weather outlook, Aug 22, 2:53 PM EDT, 1 hour 46 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 253 PM EDT Sun Aug 22 2021 MDZ021>024-NCZ012>017-030>032-VAZ048-060>062-064>069-079>081-087-088- 092-509>517-519-521-231900- Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford- Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-Prince George- Greensville-Sussex-Southampton-Western Louisa-Eastern Louisa- Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Western King and Queen-Western Essex- 253 PM EDT Sun Aug 22 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-231900- Maryland Beaches- 253 PM EDT Sun Aug 22 2021 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ102-231900- Eastern Currituck- 253 PM EDT Sun Aug 22 2021 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ098-231900- Virginia Beach- 253 PM EDT Sun Aug 22 2021 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. Scattered showers and thunderstorms this afternoon and early evening have the potential to produce hail, locally strong wind gusts, and localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ099-100-231900- Accomack-Northampton- 253 PM EDT Sun Aug 22 2021 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Scattered showers and thunderstorms this afternoon and early evening have the potential to produce hail, locally strong wind gusts, and localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ075>078-082>086-089-090-093-095>097-518-520-522>525-231900- Westmoreland-Richmond-Northumberland-Lancaster-Charles City-New Kent- Gloucester-Middlesex-Mathews-Surry-James City-Isle of Wight- Norfolk/Portsmouth-Suffolk-Chesapeake-Eastern King William- Eastern King and Queen-Eastern Essex-York-Newport News- Hampton/Poquoson- 253 PM EDT Sun Aug 22 2021 This Hazardous Weather Outlook is for east central Virginia, eastern Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms this afternoon and early evening have the potential to produce hail, locally strong wind gusts, and localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 22, 3:52 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
352 PM EDT SUN AUG 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 1 NE REGINA 37.82N 76.40W
08/22/2021 NORTHUMBERLAND VA 911 CALL CENTER
TREES DOWN ON BROWNS STORE ROAD. TIME
ESTIMATED.
&&
EILocal storm report, Aug 22, 4:00 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
400 PM EDT SUN AUG 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM FLASH FLOOD 1 WNW MATHEWS 37.44N 76.35W
08/22/2021 MATHEWS VA 911 CALL CENTER
FLOODING IN THE COURTHOUSE AREA OF LIBERTY
SQUARE.
&&
EISpecial weather statement, Aug 22, 4:04 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Wakefield VA
404 PM EDT Sun Aug 22 2021
VAZ080-222030-
Dinwiddie VA-
404 PM EDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of southern Dinwiddie
County through 430 PM EDT...
At 404 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dewitt, or near McKenney, moving southeast at 10 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dinwiddie, McKenney, Dewitt, Center Star, Cherry Hill, Rocky Run,
Wharfs Store and Butterworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3703 7780 3714 7767 3707 7740 3705 7740
3693 7751 3688 7762 3689 7764 3687 7764
3688 7765 3690 7765 3689 7766 3690 7768
3691 7769
TIME...MOT...LOC 2004Z 309DEG 7KT 3704 7770
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
EISpecial weather statement, Aug 22, 4:11 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Wakefield VA
411 PM EDT Sun Aug 22 2021
VAZ099-100-222045-
Accomack VA-Northampton VA-
411 PM EDT Sun Aug 22 2021
...Strong thunderstorms will impact portions of central Accomack
County through 445 PM EDT...
At 410 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Parksley to 10 miles southeast of
Nassawadox. Drifting east along the coastline.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Parksley, Onley, Accomac, Bloxom, Wachapreague, Hallwood, Mappsville,
Wallops Island, Temperanceville, Nelsonia, Locustville, Modest Town,
Guilford, Assawoman, Quinby, Atlantic and Tasley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3784 7532 3782 7537 3784 7542 3778 7548
3761 7556 3756 7555 3747 7562 3742 7563
3733 7569 3725 7575 3727 7587 3788 7564
3797 7526
TIME...MOT...LOC 2010Z 267DEG 9KT 3782 7558 3735 7576
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
44Special weather statement, Aug 22, 4:14 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Wakefield VA
414 PM EDT Sun Aug 22 2021
VAZ088-089-092-093-222100-
Isle of Wight VA-Surry VA-Sussex VA-Southampton VA-
414 PM EDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of west central Isle of
Wight and southeastern Surry Counties through 500 PM EDT...
At 413 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dendron, or 7 miles southwest of Surry, moving south at 5 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles. Minor damage to outdoor objects is possible.
Locations impacted include...
Wakefield, Ivor, Dendron, Elberon, Zuni, Booth Fork, Pons, Ellis
Fork, Manry, Delk Crossroads, Whitley, Raynor, Runnymede, Beachland
and Carsley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3711 7700 3710 7677 3686 7675 3689 7708
TIME...MOT...LOC 2013Z 006DEG 6KT 3705 7690
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
RogersSpecial weather statement, Aug 22, 4:14 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Wakefield VA
414 PM EDT Sun Aug 22 2021
VAZ081-089-222045-
Prince George VA-Surry VA-
414 PM EDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of northeastern Prince
George and northwestern Surry Counties through 445 PM EDT...
At 414 PM EDT, Doppler radar was tracking a strong thunderstorm over
Garysville, or 7 miles southwest of Charles City, moving southeast at
10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Claremont, Garysville, Cabin Point, Burrowsville, Taylors Corner,
Spring Grove, Brandon, Oak Hill Corner, Savedge and Barham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3731 7718 3730 7714 3731 7711 3730 7708
3727 7708 3728 7705 3726 7698 3723 7693
3722 7689 3721 7686 3709 7711 3710 7711
3710 7715 3711 7716 3710 7718 3724 7728
TIME...MOT...LOC 2014Z 309DEG 7KT 3725 7716
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH
EIThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 1:27 PM EDT | Special Marine Warning | AKQ | 63 min | |
| Aug 22, 1:34 PM EDT | Special Marine Warning | AKQ | 56 min | |
| Aug 22, 1:46 PM EDT | Special Weather Statement | AKQ | Mathews | 44 min |
| Aug 22, 2:10 PM EDT | Special Weather Statement | AKQ | Charles City, New Kent | 35 min |
| Aug 22, 2:13 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 47 min |
| Aug 22, 2:22 PM EDT | Severe Thunderstorm Warning | AKQ | James City, Surry, City of Newport News, City of Williamsburg | 38 min |
| Aug 22, 2:23 PM EDT | Special Marine Warning | AKQ | 52 min | |
| Aug 22, 2:29 PM EDT | Special Weather Statement | AKQ | Gloucester, Mathews | 46 min |
| Aug 22, 2:35 PM EDT | Special Weather Statement | AKQ | Middlesex | 40 min |
| Aug 22, 2:38 PM EDT | Special Marine Warning | AKQ | 67 min | |
| Aug 22, 2:41 PM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg, Nottoway | 49 min |
| Aug 22, 2:47 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, Mathews, York | 43 min |
| Aug 22, 2:50 PM EDT | Special Weather Statement | AKQ | Lancaster, Northumberland | 40 min |
| Aug 22, 2:53 PM EDT | Severe Thunderstorm Warning | AKQ | Lancaster, Northumberland, Richmond | 52 min |
| Aug 22, 3:02 PM EDT | Special Weather Statement | AKQ | James City | 28 min |
| Aug 22, 3:06 PM EDT | Special Marine Warning | AKQ | 54 min | |
| Aug 22, 3:09 PM EDT | Areal Flood Advisory | AKQ | Gloucester, Mathews | 3 hr |
| Aug 22, 3:14 PM EDT | Flash Flood Warning | AKQ | Lancaster, Northumberland, Richmond | 3 hr |
| Aug 22, 3:14 PM EDT | Special Weather Statement | AKQ | City of Williamsburg | 31 min |
| Aug 22, 3:16 PM EDT | Special Weather Statement | AKQ | Middlesex | 29 min |
| Aug 22, 3:25 PM EDT | Flash Flood Warning | AKQ | Mathews | 3 hr |
| Aug 22, 3:29 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 46 min |
| Aug 22, 3:31 PM EDT | Special Weather Statement | AKQ | Accomack | 29 min |
| Aug 22, 3:36 PM EDT | Special Marine Warning | AKQ | 54 min | |
| Aug 22, 3:38 PM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Portsmouth | 37 min |
| Aug 22, 3:41 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 34 min |
| Aug 22, 3:49 PM EDT | Areal Flood Advisory | AKQ | Essex, King and Queen, Middlesex | 3 hr |
| Aug 22, 3:51 PM EDT | Special Weather Statement | AKQ | King and Queen | 39 min |
| Aug 22, 3:54 PM EDT | Special Marine Warning | AKQ | 66 min | |
| Aug 22, 4:01 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 3 hr |
| Aug 22, 4:04 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 26 min |
| Aug 22, 4:07 PM EDT | Flash Flood Warning | AKQ | Essex, Gloucester, King and Queen, Middlesex | 3 hr |
| Aug 22, 4:11 PM EDT | Special Weather Statement | AKQ | Accomack | 34 min |
| Aug 22, 4:13 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Virginia Beach | 47 min |
| Aug 22, 4:14 PM EDT | Special Weather Statement | AKQ | Surry | 46 min |
| Aug 22, 4:14 PM EDT | Special Weather Statement | AKQ | Prince George | 31 min |
| Aug 22, 4:19 PM EDT | Special Marine Warning | AKQ | 32 min | |
| Aug 22, 4:21 PM EDT | Areal Flood Advisory | AKQ | Accomack | 2 hr |
| Aug 22, 4:31 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield, Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg | 44 min |
| Aug 22, 4:35 PM EDT | Special Marine Warning | AKQ | 55 min | |
| Aug 22, 4:47 PM EDT | Special Weather Statement | AKQ | Essex | 28 min |
| Aug 22, 5:04 PM EDT | Special Weather Statement | AKQ | City of Chesapeake | 41 min |
| Aug 22, 5:05 PM EDT | Special Weather Statement | AKQ | Sussex | 40 min |
| Aug 22, 5:06 PM EDT | Special Marine Warning | AKQ | 39 min | |
| Aug 22, 5:09 PM EDT | Areal Flood Advisory | AKQ | Dinwiddie, Prince George, Surry, Sussex, City of Colonial Heights, City of Hopewell and 1 more | 3 hr |
| Aug 22, 5:12 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton, Sussex | 48 min |
| Aug 22, 5:20 PM EDT | Special Weather Statement | AKQ | City of Suffolk | 40 min |
| Aug 22, 5:46 PM EDT | Special Weather Statement | AKQ | Isle of Wight | 29 min |
Nearby
Flash Flood Warnings in Virginia, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.